Alert archive / Michigan / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at May 12, 2014, 4:33 PM EDT for 4 counties in Michigan. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2014, 4:33 PM EDT (20:33 UTC)
- Expired
- May 12, 2014, 10:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Genesee County, MI, Livingston County, MI, Oakland County, MI, Shiawassee County, MI
The radar
The Detroit radar (KDTX), 29 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 9:23 PM EDT | HEAVY RAIN 2.33 | 4 E Bath, MI | MSU ENVIRO-WEATHER SITE AT BATH. HEAVY RAIN DURATION 24 HOURS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921
WGUS53 KDTX 122033
FFWDTX
MIC049-093-125-155-130230-
/O.NEW.KDTX.FF.W.0001.140512T2033Z-140513T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
433 PM EDT MON MAY 12 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
NORTHERN OAKLAND COUNTY IN SOUTHEAST MICHIGAN...
SOUTHERN GENESEE COUNTY IN SOUTHEAST MICHIGAN...
SOUTHERN SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1030 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PERIODIC ROUNDS OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY
RAINFALL ACROSS THE WARNED AREA. RAINFALL AMOUNTS BETWEEN 3 AND 4
INCHES HAVE BEEN REPORTED ACROSS THIS AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DURAND...FENTON...GRAND BLANC...HOLLY...LAINGSBURG...OXFORD...
PERRY...BANCROFT...BYRON...CLARKSTON...COHOCTAH...GAINES...
GOODRICH...LINDEN...MORRICE...OAK GROVE...ORTONVILLE AND SWARTZ
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4297 8437 4296 8346 4288 8345 4289 8317
4287 8310 4271 8309 4270 8415 4277 8416
4278 8437
$$
MR3 follow-up statements
137
WGUS73 KDTX 122227
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
627 PM EDT MON MAY 12 2014
MIC049-093-125-155-130230-
/O.CON.KDTX.FF.W.0001.000000T0000Z-140513T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GENESEE MI-LIVINGSTON MI-OAKLAND MI-SHIAWASSEE MI-
627 PM EDT MON MAY 12 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SHIAWASSEE...
NORTHERN OAKLAND...NORTHERN LIVINGSTON AND SOUTHERN GENESEE COUNTIES
UNTIL 1030 PM EDT...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
BETWEEN 3 AND 4 INCHES OF RAINFALL HAD FALLEN ACROSS THE AREA SO FAR
TODAY. ADDITIONAL SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH
THE EVENING HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DURAND...FENTON...GRAND BLANC...HOLLY...LAINGSBURG...OXFORD...
PERRY...BANCROFT...BYRON...CLARKSTON...COHOCTAH...GAINES...
GOODRICH...LINDEN...MORRICE...ORTONVILLE AND SWARTZ CREEK.
A NATIONAL WEATHER EMPLOYEE REPORTED FLOODING OF ROADWAYS IN AND
AROUND THE COMMUNITIES OF FENTON AND HOLLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4297 8437 4296 8346 4288 8345 4289 8317
4287 8310 4271 8309 4270 8415 4277 8416
4278 8437
$$
MR143
WGUS73 KDTX 122229 CCA
FFSDTX
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
627 PM EDT MON MAY 12 2014
MIC049-093-125-155-130230-
/O.COR.KDTX.FF.W.0001.000000T0000Z-140513T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GENESEE MI-LIVINGSTON MI-OAKLAND MI-SHIAWASSEE MI-
627 PM EDT MON MAY 12 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SHIAWASSEE...
NORTHERN OAKLAND...NORTHERN LIVINGSTON AND SOUTHERN GENESEE COUNTIES
UNTIL 1030 PM EDT...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
BETWEEN 3 AND 4 INCHES OF RAINFALL HAD FALLEN ACROSS THE AREA SO FAR
TODAY. ADDITIONAL SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH
THE EVENING HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DURAND...FENTON...GRAND BLANC...HOLLY...LAINGSBURG...OXFORD...
PERRY...BANCROFT...BYRON...CLARKSTON...COHOCTAH...GAINES...
GOODRICH...LINDEN...MORRICE...ORTONVILLE AND SWARTZ CREEK.
A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED FLOODING OF ROADWAYS IN
AND AROUND THE COMMUNITIES OF FENTON AND HOLLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4297 8437 4296 8346 4288 8345 4289 8317
4287 8310 4271 8309 4270 8415 4277 8416
4278 8437
$$
MR650
WGUS73 KDTX 130035
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
835 PM EDT MON MAY 12 2014
MIC049-093-125-155-130230-
/O.CON.KDTX.FF.W.0001.000000T0000Z-140513T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GENESEE MI-LIVINGSTON MI-OAKLAND MI-SHIAWASSEE MI-
835 PM EDT MON MAY 12 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SHIAWASSEE...
NORTHERN OAKLAND...NORTHERN LIVINGSTON AND SOUTHERN GENESEE COUNTIES
UNTIL 1030 PM EDT...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
BETWEEN 3 TO 4 INCHES OF RAINFALL HAD FALLEN ACROSS THE WARNED AREA
THROUGH THE AFTERNOON AND EVENING. THOUGH THE STORMS HAVE EXITED THE
AREA...IT WILL TAKE A FEW HOURS FOR PONDING WATER TO DRAIN AND
ELEVATED CREEKS AND STREAMS TO SUBSIDE THUS THE WARNING WILL
CONTINUE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DURAND...FENTON...GRAND BLANC...HOLLY...LAINGSBURG...OXFORD...
PERRY...BANCROFT...BYRON...CLARKSTON...COHOCTAH...GAINES...
GOODRICH...LINDEN...MORRICE...ORTONVILLE AND SWARTZ CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4297 8437 4296 8346 4288 8345 4289 8317
4287 8310 4271 8309 4270 8415 4277 8416
4278 8437
$$
DRKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at May 12, 3:35 PM EDT, 58 minutes earlier.
Area forecast discussion, May 12, 3:35 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 335 PM EDT MON MAY 12 2014 .SHORT TERM...THROUGH TONIGHT SOUTHEAST MICHIGAN NOW FIRMLY POSITIONED AT THE EDGE OF THE UPPER RIDGE AXIS ANCHORED THROUGH THE CENTRAL OHIO VALLEY AND DEEPENING SOUTHWEST FLOW WORKING DOWNSTREAM OF A SURFACE WAVE NOW LIFTING NORTH THROUGH IOWA. LARGE SCALE SETUP MAINTAINING A FAVORABLE PATTERN FOR SUSTAINED LOW AND MID LEVEL MOISTURE TRANSPORT INTO SE MICHIGAN TODAY. THE BROADER ASCENT /AUGMENTED BY A WEAK WAVE/ WITHIN A RELATIVELY UNCAPPED WARM SECTOR ENVIRONMENT WITH MODESTLY STEEP MID LEVEL LAPSE RATES PROVIDING THE BACKDROP FOR ADDITIONAL CONVECTIVE DEVELOPMENT SOUTHWEST OF AND ACROSS THE WARM FRONT. WARM FRONT MAKING CONSIDERABLY SLOWER PROGRESS NORTHEAST...THE RAIN COOLED ENVIRONMENT SHROUDED WITH STRATUS TO THE NORTH FORTIFYING A POSITION THAT CURRENTLY STILL EXTENDS FROM NEAR MONROE NORTHWEST TO JUST WEST OF HOWELL. SLIVER OF THE WARM SECTOR TO THE SOUTH REMAINS LARGELY UNMODIFIED FROM THE ONGOING CONVECTION...GENERALLY FROM THE I-94 CORRIDOR SOUTHWARD. THE ELEVATED NEAR SURFACE MOISTURE CONTENT /DEWPTS APPROACHING 70 IN SOME LOCALES/ WILL CONTRIBUTE TO AT LEAST A MODESTLY UNSTABLE PROFILE. RECENT SPC ANALYSIS SHOWS MLCAPE APPROACHING THE 1000 J/KG RANGE. THERE REMAINS AT LEAST A WINDOW THROUGH THIS EVENING FOR THE THERMODYNAMIC PROFILE TO BECOME SUPPORTIVE ENOUGH TO ALLOW FOR GREATER UPDRAFT DEVELOPMENT. THE WIND PROFILE THROUGH 6 KM NOT OVERLY IMPRESSIVE...BUT INCREASING SLIGHTLY WITH TIME. HOWEVER FAVORABLY LARGE 0-1 KM SHEAR AND CORRESPONDING HIGHER LOW LEVEL HELICITY WILL EXIST...PARTICULARLY CENTERED AT THE INTERFACE OF THE SURFACE WARM FRONT. GIVEN SUPPRESSED LCL HEIGHTS...THIS STILL POINTS TOWARD A PLAUSIBLE SCENARIO WHERE ANY STRONGER CELLS COULD QUICKLY ATTAIN BETTER LOW LEVEL ROTATION SHOULD IT WORK ACROSS THE WARM FRONTAL ZONE. FOR THIS REASON...WILL MAINTAIN A MENTION OF TORNADOES ALONG WITH A WIND/HAIL RISK THROUGH THIS EVENING. HIGH PWAT ENVIRONMENT WILL ALSO CONTINUE TO TRANSLATE INTO SOME HIGHLY EFFICIENT RAINFALL RATES. && .LONG TERM...TUESDAY THROUGH NEXT MONDAY WARM AND HUMID AIRMASS WILL REMAIN ENTRENCHED OVER SOUTHEAST MICHIGAN AT THE START OF THE DAY TOMORROW...WITH THE WARM FRONT LYING OVER NORTHERN MICHIGAN. MAIN AREA OF UPPER ENERGY WITHIN THE TROUGH NOW OVER THE ROCKIES WILL LIFT UP INTO THE UPPER MIDWEST AND ONTARIO TOMORROW AND TOMORROW NIGHT...SENDING A DEEPENING AREA OF SURFACE LOW PRESSURE UP ACROSS WISCONSIN AND INTO ONTARIO. AS THIS SYSTEM LIFTS NORTHEAST...IT WILL SEND A STRONG COLD FRONT ACROSS SOUTHEAST MICHIGAN. TIMING ON THE FRONTAL PASSAGE ACROSS THE AREA CURRENTLY LOOKS TO BE BETWEEN 20-02Z (4PM-10PM). HIGHER-RES MODELS ARE HINTING A PRE-FRONTAL TROUGH MAY ALSO BE PRESENT...WHICH COULD SERVE AS A TRIGGER FOR SHOWERS/TSTORMS A FEW HOURS AHEAD OF THE FRONT. OTHERWISE...WOULD EXPECT A QUIETER START TO THE DAY BEFORE THE FRONT BEGINS TO APPROACH AND CONVECTION PICKS UP FOR THE AFTERNOON AND EVENING. OVERALL...EXPECTING A GOOD COVERAGE OF SHOWERS/TSTORMS BY AFTERNOON/EVENING AND HAVE KEPT POPS IN THE LIKELY CATEGORY. TEMPERATURES TOMORROW WILL AGAIN BE TRICKY WITH CLOUD COVER AND CONVECTION...BUT WITH H850 TEMPS BETWEEN 14-16C WILL KEEP MAX TEMPS WELL INTO THE 70S (NEAR 80 FAR SOUTHEAST MI). MUCH LIKE TODAY...WILL HAVE TO SEE HOW MUCH INSTABILITY CAN BE GENERATED FOR SEVERE POTENTIAL. MODELS SHOW CLOUD COVER CURRENTLY ASSOCIATED WITH CONVECTION OVER ARKANSAS AND MISSOURI LIFTING UP INTO MICHIGAN DURING THE EARLY MORNING HOURS...CUTTING BACK ON EARLY DAY INSOLATION. MID-LEVEL LAPSE RATES BY AFTERNOON LOOK LESS STEEP THAN TODAY...AND MAY ONLY SEE ABOUT 500-1000 J/KG OF SB CAPE BY THE TIME THE FRONT BEGINS TO WORK THROUGH. STILL...WITH STRONG UPRIGHT LIFT PROVIDED BY THE FRONT...FGEN...AND RIGHT ENTRANCE REGION FORCING ALOFT COULD ALLOW A FEW SEVERE STORMS TO DEVELOP (HAIL/WIND THREAT). MOST ACTIVITY SHOULD CLEAR THE AREA BY AROUND 10 PM AS THE SURFACE FRONT PUSHES EAST...TAKING ON A NORTHEAST TO SOUTHWEST ORIENTATION FROM SOUTHERN CANADA DOWN THROUGH SOUTHWEST ARKANSAS. SOUTHERN STREAM ENERGY MOVING TOWARDS OHIO ON WEDNESDAY THEN LOOKS TO PHASE WITH ENERGY DIVING DOWN INTO THE MIDWEST FROM NORTHERN CANADA...RESULTING IN THE FORMATION OF A BROAD CLOSED UPPER LOW OVER THE GREAT LAKES BY EARLY THURSDAY. AS THE SOUTHERN STREAM ENERGY LIFTS UP TOWARDS THE OHIO VALLEY...THE PORTION OF THE FRONTAL BOUNDARY OVER ARKANSAS WILL LIFT UP INTO MICHIGAN EARLY WEDNESDAY THROUGH WEDNESDAY NIGHT. THIS SHOULD PROVIDE A GOOD CHANCE OF RAIN FOR SOUTHEAST MICHIGAN...ALTHOUGH THE WESTWARD EXTENT OF THE PRECIPITATION SHIELD IS STILL A LITTLE UNCERTAIN. MAIN STORY FOR WEDNESDAY OVERALL WILL BE COOLER AND WETTER. THE FORECAST FOR THURSDAY IS STILL NOT AT A FINE RESOLUTION DUE TO MODEL DISCREPANCIES...BUT THERE IS ENOUGH CONFIDENCE TO BRING POPS INTO THE HIGH LIKELY CATEGORY. LOW PRESSURE IS STILL PROGGED TO BE ENHANCED BY RIGHT ENTRANCE DYNAMICS OF A 135KT SOUTH TO NORTH JET IN THE GREAT LAKES REGION. THE LOW WILL RIDE THE BAROCLINIC ZONE AS 500MB HEIGHTS DROP 12 TO 15 DAM IN 24 HOURS IN MICHIGAN. THE UPPER LOW WILL BECOME CLOSED AND CUTOFF FROM THE OVERALL FLOW WHICH INCREASES CONFIDENCE IN THE COOL TEMPERATURE FORECAST. SURFACE HIGH PRESSURE AND H85 TEMPS NEAR 0C WILL MAKE FOR SOME COOL DAYS AND A THREAT FOR PATCHY FROST AT NIGHT. AGAIN...DAYTIME MIXING INTO STEEP LAPSE RATES WILL ALLOW FOR AFTERNOON CU AND ISOLATED SHOWERS DURING MOST OF THE EXTENDED FORECAST. && .MARINE... AREAS OF FOG REMAIN POSSIBLE OVER LAKE HURON TONIGHT AND TOMORROW AS VERY WARM AIR LIFTS UP ACROSS THE COLD WATERS. A LOW PRESSURE SYSTEM LIFTING NORTHEAST OF THE AREA WILL CONTINUE TO BRING ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH TUESDAY NIGHT. THE BEST POTENTIAL WILL BE THIS EVENING...AND AGAIN TUESDAY AFTERNOON AND EVENING. SEVERE WEATHER WILL ALSO BE POSSIBLE BOTH DAYS. WINDS ARE EXPECTED TO REMAIN UNDER 20 KNOTS AS THEY GRADUALLY VEER FROM A SOUTHERLY DIRECTION TONIGHT TO THE WEST BEHIND THE COLD FRONT LATE TOMORROW AFTERNOON AND EVENING. && .AVIATION...ISSUED 149 PM EDT MON MAY 12 2014 //DISCUSSION... PLUME OF DEEPER LOW LEVEL MOISTURE AND WEAK INSTABILITY WILL PROVIDE SUPPORT FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS LOWER MICHIGAN THROUGH THE EARLY EVENING HOURS. LATEST RADAR INDICATES THE GREATER COVERAGE IN THE NEAR TERM WILL EXIST IN THE VICINITY OF A WARM FRONT ALONG THE FNT/MBS CORRIDOR. HIGHER DEGREE OF UNCERTAINTY YET IN BOTH COVERAGE AND TIMING TOWARD THE SOUTH...THIS CORRIDOR DISPLACED SLIGHTLY FROM THE BETTER MID LEVEL INSTABILITY. SOME AREAS OF STRATUS MAY EMERGE IN THE VICINITY OF THE WARM FRONT AS MOISTURE POOLS ALONG THE BOUNDARY...A PERIOD OF MVFR CIGS NOT OUT OF THE QUESTION THIS EVENING. FOR DTW...MAIN CORRIDOR OF THUNDERSTORMS WILL REMAIN NORTH OF THE TERMINAL PER LATEST RADAR THROUGH 19Z. GREATEST WINDOW FOR THUNDERSTORM ACTIVITY REMAINS IN THE 20Z TO 23Z PERIOD. //DTW THRESHOLD THREATS... * MEDIUM CONFIDENCE IN THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...LOW CONFIDENCE IN TIMING. * HIGH CONFIDENCE ON CEILINGS AT OR BELOW 5000 FT THIS AFTERNOON AND EVENING...MEDIUM CONFIDENCE TONIGHT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...MR LONG TERM....HLO/MM MARINE.......HLO AVIATION.....MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 12, 4:05 AM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 405 AM EDT MON MAY 12 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-130815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 405 AM EDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND EVENING AS A MOIST AND UNSTABLE AIRMASS CONTINUES TO MOVE INTO THE AREA BEHIND A WARM FRONT. DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO AROUND ONE INCH IN DIAMETER ARE POSSIBLE...ALONG WITH ISOLATED BRIEF TORNADOES. IN ADDITION...HEAVY RAINFALL IS LIKELY WITH THE STRONGEST STORMS...WHICH MAY RESULT IN LOCALIZED FLOODING. STORM MOTION WILL BE EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE STORMS ARE POSSIBLE TUESDAY AFTERNOON AND EARLY TUESDAY EVENING AS COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-130815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 405 AM EDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND EVENING AS A MOIST AND UNSTABLE AIRMASS CONTINUES TO MOVE INTO THE AREA BEHIND A WARM FRONT. WIND GUSTS TO 50 KNOTS AND HAIL TO AROUND ONE INCH IN DIAMETER ARE POSSIBLE. STORM MOTION WILL BE EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE STORMS ARE POSSIBLE TUESDAY AFTERNOON AND EARLY TUESDAY EVENING AS COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 12, 2:52 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 252 PM EDT MON MAY 12 2014 MIZ068-075-121945- LIVINGSTON-WASHTENAW- 252 PM EDT MON MAY 12 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF PINCKNEY...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... GREGORY BY 300 PM EDT... PINCKNEY BY 310 PM EDT... BRIGHTON AND HAMBURG BY 325 PM EDT... WHITMORE LAKE BY 330 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE
Local storm report, May 12, 3:39 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 PM EDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD HOLLY 42.80N 83.62W
05/12/2014 OAKLAND MI NWS EMPLOYEE
WATER COVERING ROADWAYS IN HOLLY AND FENTON.
&&
MOSTEIKOLocal storm report, May 12, 3:40 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 PM EDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM FLOOD CLARKSTON 42.74N 83.42W
05/12/2014 OAKLAND MI TRAINED SPOTTER
FLOODING IN CLARKSTON WITH 1.02 INCHES OF RAIN IN 40
MINUTES.
&&
MOSTEIKOLocal storm report, May 12, 3:50 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 PM EDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TORNADO GREGORY 42.46N 84.08W
05/12/2014 LIVINGSTON MI PUBLIC
PUBLIC REPORTED A TORNADO TOUCHED DOWN.
&&
MOSTEIKOLocal storm report, May 12, 3:54 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
354 PM EDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TORNADO 2 SE GREGORY 42.44N 84.06W
05/12/2014 LIVINGSTON MI PUBLIC
PUBLIC REPORTED A TORNADO TOUCHED DOWN. RADAR ESTIMATED
TIME.
&&
MOSTEIKOLocal storm report, May 12, 4:23 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 PM EDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLOOD 2 S DAVISON 43.00N 83.51W
05/12/2014 GENESEE MI TRAINED SPOTTER
WATER OVER ROADS AT M15 AND LIPPINCOTT.
&&
MOSTEIKOThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:09 PM EDT | Areal Flood Advisory | DTX | Shiawassee | 6 hr |
| May 12, 3:02 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 58 min |
| May 12, 3:18 PM EDT | Tornado Warning | DTX | Livingston, Washtenaw | 57 min |
| May 12, 3:36 PM EDT | Areal Flood Advisory | DTX | Genesee, Livingston, Oakland | 6 hr |
| May 12, 3:48 PM EDT | Tornado Warning | DTX | Washtenaw | 57 min |
| May 12, 4:05 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 55 min |
| May 12, 4:14 PM EDT | Tornado Warning | DTX | Livingston, Washtenaw | 46 min |
| May 12, 4:28 PM EDT | Tornado Warning | DTX | Monroe, Wayne | 62 min |
| May 12, 4:55 PM EDT | Tornado Warning | DTX | Monroe | 65 min |
| May 12, 5:35 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 55 min |
| May 12, 5:57 PM EDT | Areal Flood Advisory | DTX | Livingston | 6 hr |
Nearby
Flash Flood Warnings in Michigan, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.